MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7578900
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Delay in surgery of over 60 minutes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a patient with a pre-operative diagnosis of compression fracture at l1, undergoing a posterior spinal fixation by pps of t11, t12, l2 and l3.It was reported that the button on the upper part of handle of the set screw driver was too hard to be pressed.One of the two products couldn't be used at all, and the other one was also hard, but it was managed to use it to the end.Pps was inserted from t11 to l3, and sas was used for th12.After the final tightening of ps at l2 and l3 was performed, distraction was performed with tra uma device, and kyphosis correction was performed.There was a delay of over 60 minutes.There were no patient symptoms/complications as a result of this event.The operation of button of the reported driver was not smooth, it could not be pressed at all, or even though the button could be pressed, it did not return.It had not been confirmed whether it was a spring problem or a shaft deformation.The reported product was consignment, but it had not been used for a while.Initial reporter information and patient information cannot be provided due to the restriction by the privacy regulation.The products will be returned and will be replaced.
 
Additional Manufacturer Narrative
H3: product analysis: visual and optical examination analysis reveals that the locking tabs have been bent inwards of the tip of the driver which will not allow the center shaft of the instrument to function and the retaining pin has been bent and the hex edges of the compressor have been rounded.This is consistent with bend stress overload.B2: delay in procedure of over 60 minutes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10768525
Report Number1030489-2020-01533
Device Sequence Number13734807
Product Code LXH
UDI-Device Identifier00613994644831
UDI-Public00613994644831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7578900
Device Catalogue Number7578900
Device Lot NumberSW18K030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR